Alert archive / California / Wind Advisories in 2019
Wind Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Feb 12, 2019, 2:38 AM PST for 8 counties in California. It took effect at Feb 12, 2019, 10:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 2:38 AM PST (10:38 UTC)
- In effect from
- Feb 12, 2019, 10:00 PM PST
- Expired
- Feb 14, 2019, 10:00 AM PST
- In force
- 36 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 49 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS76 KMTR 121038 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 238 AM PST Tue Feb 12 2019 CAZ006-505-507>509-511-512-517-518-529-530-122200- /O.UPG.KMTR.HW.A.0003.190213T0600Z-190214T1800Z/ /O.NEW.KMTR.HW.W.0003.190213T0600Z-190214T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 238 AM PST Tue Feb 12 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... The National Weather Service in San Francisco has issued a High Wind Warning, which is in effect from 10 PM this evening to 10 AM PST Thursday. The High Wind Watch is no longer in effect. * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...10 pm Tuesday evening through 10 am Thursday morning. * LOCATION: The coast and hills above 1000 feet. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ510-513-528-122200- /O.UPG.KMTR.HW.A.0003.190213T0600Z-190214T1800Z/ /O.NEW.KMTR.WI.Y.0008.190213T0600Z-190214T1800Z/ East Bay Interior Valleys-Santa Clara Valley Including San Jose- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, San Jose, and Salinas 238 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... The National Weather Service in San Francisco has issued a Wind Advisory, which is in effect from 10 pm this evening to 10 am PST Thursday. The High Wind Watch is no longer in effect. * WINDS...Southeast 20 to 35 mph with gusts up to 45 mph. * TIMING...10 pm Tuesday evening through 10 am Thursday morning. * LOCATION: Interior valleys of the East Bay, Santa Clara Valley and Salinas Valley. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ506-516-122200- /O.NEW.KMTR.WI.Y.0008.190213T0600Z-190214T1800Z/ North Bay Interior Valleys- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Greenfield, and King City 238 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... The National Weather Service in San Francisco has issued a Wind Advisory, which is in effect from 10 pm this evening to 10 am PST Thursday. * WINDS...Southeast 20 to 35 mph with gusts up to 45 mph. * LOCATION: The North Bay interior valleys and southern Salinas Valley. * TIMING...10 pm Tuesday evening through 10 am Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
842 WWUS76 KMTR 122129 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 129 PM PST Tue Feb 12 2019 CAZ006-505-507>509-511-512-517-518-529-530-131030- /O.CON.KMTR.HW.W.0003.190213T0600Z-190214T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 129 PM PST Tue Feb 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...10 pm Tuesday evening through 10 am Thursday morning. * LOCATION: The coast and hills above 1000 feet. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ506-510-513-516-528-131030- /O.CON.KMTR.WI.Y.0008.190213T0600Z-190214T1800Z/ North Bay Interior Valleys-East Bay Interior Valleys- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, San Jose, Greenfield, King City, and Salinas 129 PM PST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... * WINDS...Southeast 20 to 35 mph with gusts up to 45 mph. * LOCATION: The North Bay interior valleys and southern Salinas Valley. * TIMING...10 pm Tuesday evening through 10 am Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
675 WWUS76 KMTR 131103 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 303 AM PST Wed Feb 13 2019 CAZ006-505-507>509-511-512-517-518-529-530-132200- /O.CON.KMTR.HW.W.0003.000000T0000Z-190214T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 303 AM PST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...Through 10 am Thursday morning. * LOCATION: The coast and hills above 1000 feet. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ506-510-513-516-528-132200- /O.CON.KMTR.WI.Y.0008.000000T0000Z-190214T1800Z/ North Bay Interior Valleys-East Bay Interior Valleys- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, San Jose, Greenfield, King City, and Salinas 303 AM PST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * LOCATION: The interior valleys of the North, South and East Bay as well as the Salinas Valley. * TIMING...Through 10 am Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
166 WWUS76 KMTR 132138 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 138 PM PST Wed Feb 13 2019 CAZ006-505-507>509-511-512-517-518-529-530-140600- /O.CON.KMTR.HW.W.0003.000000T0000Z-190214T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 138 PM PST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...Through 10 am Thursday morning. * LOCATION: The coast, SF Bay shoreline, and hills above 1000 feet. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ506-510-513-516-528-140600- /O.CON.KMTR.WI.Y.0008.000000T0000Z-190214T1800Z/ North Bay Interior Valleys-East Bay Interior Valleys- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, San Jose, Greenfield, King City, and Salinas 138 PM PST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * LOCATION: The interior valleys of the North, South and East Bay as well as the Salinas Valley. * TIMING...Through 10 am Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
427 WWUS76 KMTR 140533 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 933 PM PST Wed Feb 13 2019 CAZ006-505-507>509-511-512-517-518-529-530-141800- /O.CON.KMTR.HW.W.0003.000000T0000Z-190214T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 933 PM PST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Through 10 am Thursday morning. * LOCATION: The coast, SF Bay shoreline, and hills above 1000 feet. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ506-510-513-516-528-141800- /O.CON.KMTR.WI.Y.0008.000000T0000Z-190214T1800Z/ North Bay Interior Valleys-East Bay Interior Valleys- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, San Jose, Greenfield, King City, and Salinas 933 PM PST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * LOCATION: The interior valleys of the North, South and East Bay as well as the Salinas Valley. * TIMING...Through 10 am Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
473 WWUS76 KMTR 141736 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 936 AM PST Thu Feb 14 2019 CAZ006-505-507>509-511-512-517-518-529-530-141845- /O.EXP.KMTR.HW.W.0003.000000T0000Z-190214T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 936 AM PST Thu Feb 14 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... Wind speeds have diminished across the region and no longer meet warning criteria. However, locally gusty winds will remain possible in the region's highest peaks and ridges. $$ CAZ506-510-513-516-528-141845- /O.EXP.KMTR.WI.Y.0008.000000T0000Z-190214T1800Z/ North Bay Interior Valleys-East Bay Interior Valleys- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, San Jose, Greenfield, King City, and Salinas 936 AM PST Thu Feb 14 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Wind speeds have diminished across the region and no longer meet advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 9:49 PM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 11, 9:49 PM PST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
949 PM PST Mon Feb 11 2019
.SYNOPSIS...An atmospheric river originating near Hawaii will
take aim at California on Wednesday with mild temperatures, heavy
rain, and gusty winds. Areas of flooding and wind damage will
become a concern as the system arrives on Wednesday. A return to
cooler, showery weather is expected over the weekend with snow
possible above 3000 feet.
&&
.DISCUSSION...as of 8:53 PM PST Monday...A mixed bag with respect
to temperatures today with some locations warming slightly more
than others as the tail end of Sundays system gradually lifted to
the northeast. This brought cool and unsettled weather over
Northern California. The North Bay saw a little to no warming this
afternoon while areas to the south warmed an average of 3 to 5
degrees over yesterday's highs. The warmest southern interior
portions of Monterey and San Benito counties saw upwards of 6 to 9
degrees of warming. Lingering moisture also brought a few showers
to the area through this afternoon. However all the shower
activity has now dissipated. Anticipate cool and dry weather
tonight into Tuesday with lows mainly in the 30s with lower 40s
around the Bays and along the coast. A very subtle warming trend
is forecast tonight through Wednesday with a few degrees of
warming expected each day as we transition from one weather system
to the next.
Our focus now turns to the Atmospheric River event that is
currently developing offshore. The forecast remains on track with
no update expected this evening.
From previous discussion...Now on to the upcoming storm. A trough
dropping south off the coast of the Pacific Northwest is forecast
to phase with a trough northeast of Hawaii. The trough near
Hawaii is associated with tropical moisture, which will be pulled
northeast as the troughs combine. A surface low northeast of
Hawaii will move northeast and deepen as the northern deep upper
trough begins to interact with it. By Wednesday morning, the low
center will be located about 100 miles off the northern California
coast. Southwesterly flow will increase over the area and a
region of high PWAT (1.1-1.3") will move overhead. The 925 mb flow
will be more southerly than southwesterly, which is not ideal for
prime orographic precipitation in our area but with speeds near
50-65 kt should still suffice to generate high precip rates over
the higher terrain Wednesday morning. The airmass, with roots near
Hawaii, will be mild and snow levels will rapidly increase to
8-9k feet by Wednesday morning. Thus, precipitation will fall as
rain in all areas. Snow contained in the higher terrain will melt
and add to the runoff. Heavy rainfall is likely for the Wednesday
morning commute, with some roadway flooding possible. At this
time, the most widespread rainfall is expected to occur Wednesday
morning with rain continuing into Wednesday afternoon under
southwesterly flow.
Models are struggling with a second wave in the atmospheric river,
which could move into the region Wednesday night into Thursday
morning. The 12Z NAM/ECMWF bring another surface low northeast
with the focus of additional heavy rainfall over the North Bay.
The cold front is then forecast to push through Thursday morning
with one last round of heavy rainfall possible in all areas as it
propagates. Meanwhile, the 12Z GFS pushes the upper trough
through earlier with precipitation tapering off by Wednesday
night. With the model discrepancies, have low confidence in the
precipitation forecast after 00Z Wednesday. A shift in the track
of the surface low will alter the axis of heaviest precipitation.
Have leaned the current forecast more towards the NAM/ECMWF
solutions with precipitation continuing through Thursday morning.
Storm total precipitation amounts through Thursday morning are
forecast to be 1-2" in the Bay Area and populated areas of the
Central Coast, 2-4" North Bay Valleys, and 4-6" (locally up to 8")
in the North Bay Mountains and Coastal Mountains. Soils are
already saturated from previous systems, leading to an increased
risk for widespread shallow landslides, rock slides, and debris
flows. A Flash Flood Watch has been issued from Tuesday evening
until Thursday morning. Additionally, mainstem rivers will rise
with some approaching monitor stage before precipitation ends.
Winds will increase with this system on Tuesday evening and
become gusty through Thursday morning. The strongest winds will
likely peak Wednesday morning and afternoon, with a secondary peak
Wednesday night as the second surface low approaches the area.
Gusts of 45 to 65 mph are expected and have issued a High Wind
Watch for much of the area. With saturated soils, these winds will
likely topple some trees and powerlines with power outages
possible.
After the cold front moves through, our area will remain at the
base of a cool upper trough Friday through early Sunday. Showers
will continue under this regime but will be much lighter than the
midweek atmospheric river. Colder air will also filter into the
area with snow levels dropping back down to near 3000 feet.
Temperatures for President's Day weekend will be below normal,
with highs in the mid 50s and lows in the upper 30s to mid 40s.
&&
.AVIATION...As of 10:00 PM PST Monday...Skies have cleared except
for some 3000-4000 foot cigs at STS. This should prevent any fog
from forming at STS tonight. VFR elsewhere through Tuesday.
Vicinity of KSFO...VFR.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR.
&&
.MARINE...as of 09:48 PM PST Monday...Winds will become southerly
later tonight and increase Tuesday ahead of a strong storm
system. Gale force winds will be likely by Tuesday evening with
storm force gusts winds by Wednesday morning. These strong winds
will last through Wednesday night. Strong winds will generate
steep wind waves creating hazardous conditions over open waters
and along the coast. A series of northwest swells will continue
to impact the waters through the period.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...NONE.
&&
PUBLIC FORECAST: ST/CW
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:56 PM PST | Gale Watch | MTR | 17 hr | |
| Feb 11, 8:56 PM PST | Gale Warning | MTR | 42 hr | |
| Feb 12, 2:38 AM PST | High Wind Warning | MTR | Alameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more | 55 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.